Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Question for Ryan about Gabapentin

Hopefully you can answer another question about the Gabapentin. I have had nasuea and a too full feeling after eating ever since I have been on the Gabapentin, which I have discussed with my phsyciatist on many occasions. I have had an upper GI normal and a gallbladder ultrasound also normal. As I mentioned before still have much anxiety which all started with an injury to my neck and back .My phsyciatrist also knows this. This week when talking with my regular MD, he was saying that the Gabapentin could be causing my stomach issues. Do you know about this side effect? Also, my medical Dr. also thinks the Gabapentin is not helping me one bit and wanted me to start reducing it slowly to see if my stomach problems would start improving. He also said it would be better to be off the Gabapentin completely before trying any new meds. I guess cuz of my medicine sensativity. I am also seeing a GI doctor in Jan. about this stomach thing. It seemed after talking with my regular MD. about all my problems he made more sense to me than my phsyciatrist did, do you know why that would be when this it not my Md's field? That being said I will not reduce the Gabapentin with talking to my phsyciatrist first which did not make my MD very happy, but I'm afraid of pissing him off since he's been treating me for almost a year. Please share your thoughts on this mess! Thanks so much for your help.
4 Responses
195469 tn?1388326488
I looked up some information for you on Neurontin - Gabepentin.  It does not list any stomach side-effects.  

It is most often used for people with pain from Neuropathy and used in persons with Multiple Scerlosis for muscle spasms, but the drug is also used in combination with other drugs for people that suffer from seizures.

Hope you don't mind me stepping in like this and posting this information.  

All the best, Heather
Avatar universal
It's not a common side effect, but Neurontin (gabapentin) can cause stomach and abdominal pain, bloating, gas, and either constipation or diarrhea for about three percent of the people taking it.
Avatar universal
It's not a common side effect, but Neurontin (gabapentin) can cause stomach upset and abdominal pain both.  It can also cause flatulance (gas), bloating, and either constipation or diarrhea.  I think it causes abdominal distress is three percent of the people taking it.
Avatar universal
hi there, i have been taking gabapentin for about 2 months now, a week ago i started to wake up feeling sick and panicy with my stomach making gassy noises and whuring around, then i get diarrhea, i continue to burp all day long and feel really anxious and down (which i have never ever experiences before). i am on 300 mg 3 times a day. do you think i should stop taking gabapentin, i hope its the tablets as i really feel like a different person, i cant drive, my head feels like a lead weight and very cloudy, if you could advise me and help would be very much appreciated.
debbie
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?